HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   High & Low Blood Pressure (http://www.healthboards.com/boards/high-low-blood-pressure/)
-   -   BP Readings not doing that well (http://www.healthboards.com/boards/high-low-blood-pressure/235698-bp-readings-not-doing-well.html)

stormy78 12-23-2004 07:39 PM

BP Readings not doing that well
 
Hi all. I've been on Norvasc 5mg since about May of this year, plus I was taking Atenolol with it and went off that about 3 months ago. I'm continuing on the Norvasc along with HCTZ 25mg and my readings have been from 140/90 to 160/100. Last night I had my bf take me to the hospital after I got into it with this chick at work and it was very high, especially when I would stand up. Today, I feel weak and lightheaded (they did give me something last night but I forgot what it was) and just feel like crap. Do you all think I should have my Dr switch to something else? Thanks.

Palamedes 12-23-2004 08:40 PM

Re: BP Readings not doing that well
 
Norvasc and HCTZ is not really a good combination to be on. You may be needing something to block your renin-angiotensin system. Atenolol does this somewhat. But, an ACE or an ARB is especially good at it. Swapping one of them for an ACE or ARB might give you much better results.

Pal

Jack51 12-25-2004 09:20 AM

Re: BP Readings not doing that well
 
Hi Stormy78 :)

I totally agree with Pal's recommendations. I also think that you should try [B]one [/B] of these medicines, an ARB or ACE, and[B] if need be[/B], take the maximum dosage, instead of taking combinations of different classes of medications. The ARB's are the newest class of hypertensive medications, I believe. They may work well for you. Some of the ARB's are combined with diuretics, and a couple are not.

Whatever you take, make sure you get your BP down to acceptable, healthy levels.

Jack

Random2 12-27-2004 06:20 AM

Re: BP Readings not doing that well
 
Yes I would switch docs. I felt dizzy a lot this weekend, but it happens from time to time from the meds. Being on 100 MGS of Atenolol & 5/20 of Lotrel will do that occasionally to me. I can't wait until February, so I can switch or wean off of this stuff.

bharkins 12-27-2004 11:27 AM

Re: BP Readings not doing that well
 
Stormy,

You hit it right on the head when you asked, "Should I have my DOCTOR switch to something else?" When I was in the process of trying to find meds that could bring my blood pressure to a reasonable level, I was told to contact my doctor with the readings you have stated. He may very well up the dosage or try others or even add to them (As it turned out, I need four different types to control my BP). I really don't think it is wise to experiment yourself when your numbers are high. Good luck

Random2 12-27-2004 01:29 PM

Re: BP Readings not doing that well
 
Adding to the meds. that you are currently on isn't necessarily the best thing either. It causes more side-effects a lot of times & is a lot "easier" than trying to find what meds. work for you. Increasing dosages is an easy solution to a more complex situation. I know that if my dosage was increased I would feel even worse than I do now on these older meds. like Atenolol. I'm trying to get off of these meds. I can take an ARB with no side-effects..... that I can deal with.... if necessary.


All times are GMT -7. The time now is 07:52 PM.